MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LIMITED FLEXITRUNK INFANT NASAL TUBING; BZO

FISHER & PAYKEL HEALTHCARE LIMITED FLEXITRUNK INFANT NASAL TUBING; BZO
Model Number BC192
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare facility in australia reported, via a fisher & paykel healthcare (f&p) field representative, that the bc192 flexitrunk infant nasal tubing was found to be torn causing air to escape.There were no reported patient consequences.
 
Additional Manufacturer Narrative
(b)(4): we have requested the return of the complaint bc192 flexitrunk infant nasal tubing for investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in australia reported, via a fisher & paykel healthcare (f&p) field representative, that two bc192 flexitrunk infant nasal tubings were found to be torn, causing air to escape.There were no reported patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Device 1 lot# unknown.Device 2 lot# 2102483276.Method: the two complaint bc192 flexitrunk infant nasal tubing was received at fisher & paykel healthcare (f&p) in new zealand for investigation, where it was visually inspected.Our investigation is thus based on the evaluation of the subject device, the information provided by the healthcare facility and our knowledge of the product.Results: visual inspection of the complaint devices revealed that the tubing was found torn, confirming the reported fault.Visual inspection of device 1 (lot# unknown) confirmed torn damage to the middle of the tubing.Visual inspection of device 2 (lot# 2102483276) confirmed that the tubing was torn between the fourth and fifth from the connector side.The film of the both devices revealed that the tubing was wrinkled, which indicates that the tubings have had force applied, deformed, and then broken.Thus, the subject devices have been pulled to an unintended extension.Conclusion: our investigation was unable to determine the exact cause of the observed damage to the subject bc192 flexitrunk infant nasal tubing devices.Based on our knowledge of the product the tubing was likely subjected to excessive force.All bc192 bubble cpap systems are visually inspected, and pressure tested before leaving the production line, those that fail are rejected.This suggests that the damage on the subject nasal tubing occurred after it was released for distribution.Our user instructions which accompany the bc192 bubble cpap system state: "use caution when positioning or disconnecting to the infant interface.Avoid excessive pull forces, sharp objects, and tubing holders.Damage to the tubing may cause loss of pressure and require immediate replacement." a caution insert is included in the packaging to remind the user to take extra care when handling the bc192 bubble cpap system.

Brand Name
FLEXITRUNK INFANT NASAL TUBING
Common Device Name
BZO
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LIMITED
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LIMITED
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key18540437
Report Number9611451-2024-00034
Device Sequence Number21061620
Product Code BZO
UDI-Device Identifier09420012413406
UDI-Public(01)09420012413406(10)2102483276(11)230116
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC192
Device Catalogue NumberBC192
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date07/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown